MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Rupture (2208); Ventilator Dependent (2395)
Date of Event 06/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is reported at this time based on additional information received with indicated a reportable event.A separate report will be submitted for the rebar microcatheter.Assessment of the event did not note any possible relationship with the react catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information about a patient who underwent a procedure in which a solitaire stent and react catheter was used.During the operation, it was reported that there was a rupture of a branch of the left anterior choroidal artery, with bleeding breaking into the left lateral ventricle.Following coil embolization of the left anterior choroidal artery, the subsequent angiography did not show any contrast extravasation.A react 71 catheter was coaxially advanced but couldn't pass the ophthalmic artery.A suction catheter was positioned at the c4 segment.2023-nov-14 e1 (hcp, rep, for, sdy): event date occurred 17-jun-2023 during the index procedure.Additional information received reported the rupture occurred causing anterior choroidal artery hemorrhage.Immediate action was taken to neutralize the heparin effects and the rupture/hemorrhage was addressed with implantation of 2 embolization coils.Baseline mrs was 5, nihss was 29, and mtici was 0.Post-procedure mtici was 2a.The event was considered life-threatening but did not result in new patient disability or prolonged hospitalization.The patient was noted to be recovered and event resolved on 05-jul-2023.It was noted the event was possibly due to the patient index stroke.The site assessed the event as possibly related the procedure but not related to the solitaire or accessory devices.The medtronic study sponsor assessment concluded it was possible the event was related to the solitaire and/or rebar microcatheter.
 
Event or Problem Description
Additional information was received updating the adverse event info to anterior chorodial artery hemorrhage, neutralize heparin immediately echelon-10 was taken and 1*3, 2*2 spring coil was released into the anterior chorodial artery via microcatheter.Re-examiniation of the angiography showed that the contrast media had leaked out.The date the patient recovered and the issue resolved was updated to (b)(6) 2023.The site assessment of life threatening "yes" was updated to "no." the site assessment of medical intervention "no" was updated to "yes.".
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that ct showed local ventricular hemorrhage on (b)(6) 2023.On (b)(6) 2023 the density shadow was absorbed more than before, the patient was sedated, assisted breathing, symptomatic treatment.On (b)(6) 2023 sedation was stopped and spontaneous respiration resumed with low albumin and abnormal coagulation function.Family members decided to transfer to a lower level hospital for continued treatment.The patient was discharged.Modified rankin scale (mrs) score 5, national institutes of health stroke scale (nihss) 29.This event did not lead to congenital anomaly, death, disability, hospitalization, medical intervention and was not considered life-threatening.The site assessed this event as not related to the study device and possibly related to the study procedure.The sponsor assessment stated per medical assessment event is possibly related to the device solitaire and microcatheter rebar.Pre-procedure mtici 0, final post-procedure mtici 2a.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that on 11-apr-2024 the cec adjudicated this event as serious, causal to the study procedure, and not related to study devices utilized.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18212117
Report Number2029214-2023-02289
Device Sequence Number15064040
Product Code NRY
UDI-Device Identifier00847536034792
UDI-Public00847536034792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB465999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer12/11/2023
02/05/2024
04/12/2024
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date01/05/2024
02/06/2024
05/07/2024
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age70 YR
Patient SexMale
Patient Weight90 KG